MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 7X100; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 7X100; STENT, ILIAC
Catalog Number C07100SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During an interventional endovascular procedure, a smart control iliac stent 7x100 was unable to cross the lesion.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.The device was prepped per the ifu and there were no anomalies during prep.There were no kinks or other damages noted prior to inserting the product into the patient.The procedure was completed successfully.One non-sterile precise smart control, iliac 7x100 was received coiled inside a plastic bag.The stent was received partially displayed (4 mm).The locking pin was not located in its correct position and it was not received for analysis.No other discrepancies were found on the received unit.A review of the manufacturing documentation associated with lot 17646129 presented no issues during the manufacturing process that can be related to the reported event.The complaint of "stent delivery system (sds)-ses - failure to cross" reported by the customer was not confirmed due to the nature of the complaint.The outer diameter of the device was found to be within specification.The reported complaint of "stent delivery system (sds)-ses - deployment difficulty - partial deployment" was confirmed as the device was returned with the stent partially displayed.The exact cause of the events could not be determined during analysis.Although lesion and vessel characteristics are unknown, failure to cross is most commonly related to lesion characteristics including calcification, tortuousity, high degree of stenosis and the profile of the selected device.It is also possible that the operator's interaction with the sds may have contributed to the reported event if the deployment steps as listed in the ifu were not followed correctly.Holding the outer member during deployment may result in the support member pushing the stent forward and compressing the stent.In addition, moving the handle proximally or distally after the stent achieves initial wall apposition may result in stent compression or elongation.Pushing the sds against resistance, which can be encountered during sds advancement through calcified, tortuous or stenotic vasculature, can cause the outer member to compress, thus contributing to premature stent deployment/stent jumping while the locking pin is still in.Neither the device history record (dhr) review nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
As reported, the smart control iliac stent 7x100 was unable to cross the lesion.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.The device was prepped per the ifu and there were no anomalies during prep.There were no kinks or other damages noted prior to inserting the product into the patient.The procedure was completed successfully.Additional procedural details were requested but are unknown.Additional information was received and the device was returned with the stent partially deployed 4mm.

Brand Name
SMART CONTROL, ILIAC 7X100
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6850865
Report Number9616099-2017-01403
Device Sequence Number109085
Product Code NIO
UDI-Device Identifier20705032023952
UDI-Public20705032023952
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberC07100SL
Device Lot Number17646129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1